Alert archive / California / Wind Advisories in 2013

Wind Advisory 14, NWS San Diego, CA

February 27, 2013Riverside County, San Bernardino County, California

NWS San Diego, CA issued this wind advisory at Feb 27, 2013, 8:10 AM PST for Riverside County, San Bernardino County, California. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2013, 8:10 AM PST (16:10 UTC)
Expired
Feb 27, 2013, 1:10 PM PST
In force
5 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 4.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3234 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

646 
WWUS76 KSGX 271610
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
810 AM PST WED FEB 27 2013

...WIND ADVISORY ISSUED FOR INLAND EMPIRE NORTH OF AND ALONG
INTERSTATE 10 BETWEEN THE CAJON PASS AND THE BANNING PASS TODAY...

.WIND GUSTS BETWEEN 35 AND 45 MPH FROM THE NORTHEAST AND EAST ARE
LIKELY THIS MORNING THROUGH MID AFTERNOON.

CAZ048-272200-
/O.NEW.KSGX.WI.Y.0014.130227T1610Z-130227T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
810 AM PST WED FEB 27 2013

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

* WINDS...EAST TO NORTHEAST 25 MPH WITH GUSTS 35 TO 45 MPH.

* IMPACTS...DIFFICULTLY DRIVING HIGH PROFILE VEHICLES. AREAS OF
  BLOWING DUST AND DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


BALFOUR
1 follow-up statement
827 
WWUS76 KSGX 272110
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
110 PM PST WED FEB 27 2013

CAZ048-272215-
/O.CAN.KSGX.WI.Y.0014.000000T0000Z-130227T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
110 PM PST WED FEB 27 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 


$$


BALFOUR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 27, 3:00 AM PST, 5 hours 10 minutes earlier.

Area forecast discussion, Feb 27, 3:00 AM PST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
300 AM PST WED FEB 27 2013

.SYNOPSIS...
FAIR...DRY AND WARMER WEATHER WILL CONTINUE THROUGH SATURDAY AS A
RIDGE OF HIGH PRESSURE AMPLIFIES OVER THE WEST COAST. OFFSHORE FLOW
WILL PRODUCE STRONG NORTHEAST WINDS IN THE FOOTHILLS AT TIMES
THROUGH SATURDAY. THE RIDGE WILL WEAKEN NEXT WEEK AND BRING ONSHORE
FLOW AND COOLER WEATHER.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

CLEAR SKIES CONTINUE ALONG WITH AREAS OF OFFSHORE WINDS THIS
MORNING. THE VALLEYS ARE WARMER THAN THEY WERE YESTERDAY AND SHOW
LITTLE SIGN OF BECOMING TOO FROSTY THIS MORNING...SO THE FROST
ADVISORY WAS CANCELLED. THE OFFSHORE WINDS WERE GUSTING UP TO 40 MPH
AT A COUPLE SPOTS...BUT ARE NOT EXPECTED TO STRENGTHEN THAT MUCH
TODAY. A LITTLE SHORTWAVE PUSHES SOUTH THROUGH OUR REGION TODAY AND
TONIGHT. THIS WILL ENHANCE THE OFFSHORE FLOW AND KEEP THOSE FOOTHILL
WINDS GOING THROUGH THURSDAY AND FRIDAY. RIGHT NOW IT LOOKS LIKE
FRIDAY WILL HAVE THE STRONGEST WINDS WITH A FEW GUSTS AT A FEW SPOTS
TOPPING 50 MPH. SUNNY SKIES WILL CONTINUE AS A HIGH PRESSURE RIDGE
AMPLIFIES OVER CALIFORNIA. THIS WILL PUSH TEMPERATURES INTO THE 80S
FOR LOTS OF COASTAL-INLAND AREAS FRIDAY AND SATURDAY. OVER THE
WEEKEND A TROUGH OF LOW PRESSURE GOING THROUGH NORTHERN CALIFORNIA
WILL TURN THE FLOW ONSHORE. THIS WILL HELP REDEVELOP OUR MARINE
LAYER WITH SOME COASTAL CLOUDS RETURNING. BUT THE MOST NOTICEABLE
CHANGE WILL BE THE COOLING TREND THAT WILL ABRUPTLY BEGIN SUNDAY.
AFTER THIS TROUGH MOVES BY TO THE NORTH A WEAK RIDGE PATTERN
CONTINUES MONDAY AND TUESDAY. A BIGGER TROUGH DEVELOPS OVER THE
EASTERN PACIFIC AND SEEMS TO WANT TO BRING US A STORM WEDNESDAY OR
THURSDAY OF NEXT WEEK. AT THIS POINT IT DOES NOT LOOK PROMISING FOR
WET WEATHER...BUT MAY DEVELOP INTO SOMETHING.

&&

.FIRE WEATHER...WIND GUSTS WILL REACH AND EXCEED 35 MPH AT TIMES...
AND RELATIVE HUMIDITY WILL DROP BELOW 15 PERCENT THROUGH SATURDAY
ALONG THE COASTAL FOOTHILLS AND INTO THE VALLEYS. HOWEVER...THE
LATEST FUEL MOISTURE READINGS ARE HIGH ENOUGH TO PRECLUDE ANY FIRE
WEATHER PRODUCT ISSUANCE AT THIS TIME.

&&

.AVIATION...
271030Z...A FEW CLOUDS AOA 20000 FT MSL AND UNRESTRICTED VSBY
THROUGH THU MORNING. LOCAL NE-E WINDS WITH GUSTS TO 20-30 KT
POSSIBLE THROUGH/BELOW PASSES THIS MORNING AND AGAIN THIS EVENING.
AREAS OF LLWS AND MOD UDDFS POSSIBLE NEAR THE FOOTHILLS...INCLUDING
NEAR KONT.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC/FIRE WEATHER...MM
AVIATION...SS
Hazardous weather outlook, Feb 27, 2:50 AM PST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
250 AM PST WED FEB 27 2013

CAZ042-043-048-050-055>058-060>062-PZZ750-775-280030-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
250 AM PST WED FEB 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

LOCAL NORTHEAST WINDS WILL GUST TO 40 MPH MAINLY IN THE FOOTHILLS
AND THROUGH MOUNTAIN PASSES AND CANYONS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LOCAL NORTHEAST WINDS WILL GUST TO 50 MPH MAINLY IN THE FOOTHILLS
AND THROUGH MOUNTAIN PASSES AND CANYONS THURSDAY THROUGH FRIDAY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MM

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.